MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LXC12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Chest Pain (1776)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced chest pain leading to endoscopic visualization of 1-2 device beads eroded into the esophageal lumen and subsequent endoscopic explant of the eroded linx device beads.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2014.Patient presented with chest pain (b)(6) 2017.The 1-2 device beads were observed endoscopically on (b)(6) 2017 in the posterior side of the esophageal lumen.Three beads of the linx device were removed endoscopically with a loop-cutter on (b)(6) 2017; patient was reported as doing well after the procedure.
 
Additional Manufacturer Narrative
Attempted removal of remaining linx device beads on (b)(6) 2017.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced chest pain leading to endoscopic visualization of 1-2 device beads eroded into the esophageal lumen and subsequent endoscopic explant of the eroded linx device beads.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2014.Patient presented with chest pain (b)(6) 2017.One to two device beads were observed endoscopically on (b)(6) 2017 in the posterior side of the esophageal lumen.Three beads of the linx device were removed endoscopically with a loop-cutter on (b)(6) 2017; patient was reported as doing well after the procedure.A laparoscopic procedure to remove the remaining nine beads occurred on (b)(6) 2017; no beads were present as confirmed by a chest x-ray."the only thought is it migrated into the lumen and she passed it." the patient had a partial fundoplication on (b)(6) 2017 and was reported as doing well.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6307487
Report Number3008766073-2017-00017
Device Sequence Number1031687
Product Code LEI
UDI-Device Identifier00855106005134
UDI-Public00855106005134
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/09/2018
Device Model NumberLXC12
Device Lot Number6176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age58 YR
Patient Weight49